MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that inner shaft/sheath detachment occurred.Vascular access was obtained utilizing an ipsilateral femoral approach.The 90% stenosed target lesion was located in the moderately calcified common iliac artery.After a guide wire crossed the lesion, pre-dilatation was performed.A 7x40x75mm epic vascular stent was placed without problem.When the system was removed from the patient's body, the inner sheath was completely removed or pulled out from the outer of the device.No detachment occurred inside the patient's body.The device was originally had stopper applied but the stopper did not function.No patient complications were reported and the patient's status was good.
 
Event or Problem Description
It was reported that inner shaft/sheath detachment occurred.Vascular access was obtained utilizing an ipsilateral femoral approach.The 90% stenosed target lesion was located in the moderately calcified common iliac artery.After a guide wire crossed the lesion, pre-dilatation was performed.A 7x40x75mm epic vascular stent was placed without problem.When the system was removed from the patient's body, the inner sheath was completely removed or pulled out from the outer of the device.No detachment occurred inside the patient's body.The device was originally had stopper applied but the stopper did not function.No patient complications were reported and the patient's status was good.Device evaluated by mfr: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.The inner liner was detached from the device.The inner liner showed kinks in 3 locations.The kinks were located at 3.5cm, 5cm and 6.5cm from the tip.The inner liner distal end damage looks like there may have been some tensile force applied due to the way the inner liner appears to be damaged and stretched.This damage is consistent with interference with the introducer sheath which may have caused the separation.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(6).

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7886384
Report Number2134265-2018-61087
Device Sequence Number11277975
Product Code NIO
UDI-Device Identifier08714729805458
UDI-Public08714729805458
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2023
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0022016627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1